Alert archive / Colorado / Flash Flood Warnings in 2013

Flash Flood Warning 39, NWS Grand Junction, CO

September 12, 2013San Miguel County, Colorado

NWS Grand Junction, CO issued this flash flood warning at Sep 12, 2013, 7:34 PM MDT for San Miguel County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 12, 2013, 7:34 PM MDT (01:34 UTC)
Expired
Sep 12, 2013, 10:30 PM MDT
In force
3 hr
Issued by
NWS Grand Junction, CO
Area
Storm-based polygon
Flood severity
None

County San Miguel County, CO

The radar

The Grand Junction radar (KGJX), 114 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 1.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2013-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2013-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
2315 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

020 
WGUS55 KGJT 130134
FFWGJT
COC113-130430-
/O.NEW.KGJT.FF.W.0039.130913T0134Z-130913T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
734 PM MDT THU SEP 12 2013

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL SAN MIGUEL COUNTY IN SOUTHWEST COLORADO...

* UNTIL 1030 PM MDT

* AT 726 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATES 
  UP TO ONE HALF INCH HAS FALLEN OVER AREAS OF SATURATED GROUND 
  ALONG HIGHWAY 145 FROM 3 MILES SOUTHEAST OF SAWPIT TO 3 MILES 
  SOUTHEAST OF NORWOOD. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SAWPIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LAW ENFORCEMENT OFFICIALS HAVE REPORTED WATER ACROSS HIGHWAY 145 AT 
MILE MARKER 80.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL MUD AND DEBRIS FLOWS 
ACROSS ROADWAYS. 

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY 
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAND 
JUNCTION.

&&

LAT...LON 3807 10803 3799 10791 3794 10797 3801 10816
      3810 10824 3812 10817

$$
2 follow-up statements
611 
WGUS75 KGJT 130310
FFSGJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
910 PM MDT THU SEP 12 2013

COC113-130430-
/O.CON.KGJT.FF.W.0039.000000T0000Z-130913T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN MIGUEL CO-
910 PM MDT THU SEP 12 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL SAN MIGUEL
COUNTY UNTIL 1030 PM MDT...

AT 900 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT  
RAINFALL HAS CONTINUED OVER THE WARNED AREA. ALSO LOCAL LAW 
ENFORCEMENT OFFICIALS REPORTED DEBRIS ON THE ROADWAY IN PLACES 
BETWEEN MILE MARKERS 90 AND 93 ALONG HIGHWAY 145. RAIN IS EXPECTED 
TO CONTINUE THROUGH THE REMAINDER OF THE EVENING. 

DUE TO THE SATURATED GROUND...EXCESS RUNOFF...AND MUD AND DEBRIS 
FLOW MAY CONTINUE TO DEVELOP ALONG HIGHWAY 145 FROM 3 MILES 
SOUTHEAST OF SAWPIT TO 3 MILES SOUTHEAST OF NORWOOD. SOME LOCATIONS 
THAT MAY EXPERIENCE FLOODING INCLUDE...SAWPIT AND PLACERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT 
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT 
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION.

&&

LAT...LON 3807 10803 3799 10791 3794 10797 3801 10816
      3810 10824 3812 10817

$$

EH
225 
WGUS75 KGJT 130421
FFSGJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1021 PM MDT THU SEP 12 2013

COC113-130436-
/O.EXP.KGJT.FF.W.0039.000000T0000Z-130913T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN MIGUEL CO-
1021 PM MDT THU SEP 12 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EAST CENTRAL SAN
MIGUEL COUNTY WILL BE ALLOWED TO EXPIRE AT 1030 PM MDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3807 10803 3799 10791 3794 10797 3801 10816
      3810 10824 3812 10817

$$

EH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 3:29 PM MDT, 4 hours 5 minutes earlier.

Area forecast discussion, Sep 12, 3:29 PM MDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
329 PM MDT THU SEP 12 2013

.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)
ISSUED AT 329 PM MDT THU SEP 12 2013

SCATTERED SHOWERS AND THUNDERSTORMS WERE MARCHING NORTHWARD ACROSS
THE NORTHERN HALF OF THE FORECAST AREA THIS AFTERNOON ON THE NOSE
OF AN UPPER LEVEL SPEED MAX ENTERING THE 4 CORNERS. HEAVY RAIN AND
SMALL HAIL WERE ASSOCIATED WITH SOME STORMS PER SPOTTER REPORTS.
FREQUENT LIGHTNING AS WELL. MOST STORMS WERE MOVING AT A GOOD
CLIP...AND DECENT 0-6KM VERTICAL WIND SHEAR WAS RESULTING IN SOME
LONGER-LIVED STORMS. ISOLATED STORMS WERE OVER THE SOUTH AT MID-
AFTERNOON.

EXPECT ENERGY TO CONTINUE ROTATING UP THE EAST SIDE OF A CLOSED LOW
ALONG THE SRN NV-UT BORDER TONIGHT. SHOWERS AND SOME THUNDERSTORMS
OVER NORTH-CENTRAL NM SHOULD PUSH INTO SW CO THIS EVENING AS
WELL...SO TRENDED POPS UPWARD ACROSS THE SAN JUAN MTNS AND SRN
FOOTHILLS THROUGH 9 PM. A STATIONARY FRONT APPEARED TO BE BACKED UP
ONTO THE EASTERN SLOPE FOR SOME LOW-LEVEL CONVERGENCE ALONG THE
CONTINENTAL DIVIDE THROUGH THE NIGHT. SO...WILL KEEP THE CHANCE OF
PRECIPITATION THE HIGHEST ACROSS THE SAN JUANS UP THE CONTINENTAL
DIVIDE AFTER MIDNIGHT...WHILE COVERAGE DECREASES MOVING WESTWARD.

MODELS IN GOOD AGREEMENT WITH THE CLOSED LOW SLOWLY MOVING NORTH
ALONG THE UT/NV BORDER ON FRIDAY. LOW BEGINS TO OPEN UP AND DRIFT
ACROSS FAR NRN UT FRI NIGHT. MOISTURE TRANSPORTED INTO OUR AREA FROM
THE WEST AND SOUTH ON ISENTROPIC SURFACES AS THIS OCCURS...SO
SHOULD SEE ANOTHER DAY/EVENING OF SCATTERED SHOWERS AND
THUNDERSTORMS FRIDAY. NAM/GFS SHOW VERTICAL SHEAR DECREASING...SO
STORMS MAY NOT BE AS STRONG TOMORROW. HOWEVER...WITH PRECIPITABLE
WATER VALUES REMAINING ABOVE 3/4 INCH...LOCALLY HEAVY RAINFALL
WILL STILL BE POSSIBLE.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 329 PM MDT THU SEP 12 2013

UPPER LEVEL TROUGH WILL SLOWLY MOVE EAST THROUGH THE AREA SATURDAY
AND SUNDAY...ALLOWING PLENTY OF ENERGY FOR ACTIVE WEATHER. THIS WEEKEND
IS LIKELY TO BE CLOUDY AND WET THROUGHOUT A GOOD PORTION OF THE AREA ONCE
AGAIN. THE MAIN FOCUS OF HEAVY PRECIPITATION SATURDAY WILL BE
ALONG THE UT/CO BORDER AND WILL SHIFT EAST SLIGHTLY SUNDAY TO BE
ALONG THE WEST SIDE OF THE CONTINENTAL DIVIDE.

THE OVERALL PATTERN FINALLY CHANGES LATE MONDAY AS THE UPPER LEVEL
FLOW BECOMES ZONAL AND CUTS OFF THE MOISTURE PLUME WHICH HAS BEEN
IN PLACE FOR WEEKS. THIS MAJOR PATTERN CHANGE IS THE FIRST SIGN OF
THE APPROACH OF AUTUMN IN THE REGION. DRY AIR ACCOMPANYING THIS
CHANGE IN FLOW WILL ALLOW FOR SUNNY DAYS WITH FEW ISOLATED
SHOWERS AND TSTORMS OVER THE HIGHER ELEVATIONS. TEMPERATURES WILL
REMAIN AT OR SLIGHTLY ABOVE NORMAL MONDAY THROUGH THURSDAY NEXT
WEEK. THE 12Z GFS HAS COME INTO BETTER AGREEMENT WITH THE 12Z
ECWMF BY KEEPING AN APPROACHING PACIFIC LOW NORTH OF OUR AREA
MIDWEEK...IMPACTING OUR AREA BY INCREASING THE WIND SPEEDS
ESPECIALLY IN NORTHERN UT AND CO TUESDAY NIGHT INTO WEDNESDAY.
HOWEVER...THE ECMWF IS NOW PROGGING A TROUGH TO MOVE THROUGH
WEDNESDAY WHICH THE GFS HAS NOT PICKED UP ON. CONFIDENCE IS LOW ON
THE DEVELOPMENT OF THIS TROUGH BUT IF THIS TROUGH WEDNESDAY DOES
PASS...EASTERN UT/WESTERN CO MAY SEE AN UPTICK IN
ACTIVITY...ALBEIT MAINLY ELEVATED SHOWERS AND THUNDERSTORMS OVER
HIGHER TERRAIN DUE TO LOW PRECIPITABLE WATER VALUES.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 329 PM MDT THU SEP 12 2013

SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY ALONG AND NORTH OF A
KCNY TO KASE LINE...WILL CONTINUE MOVING NORTH LATE TODAY. BESIDES
LIGHTNING...THE MAIN AVIATION THREATS FROM THE STORMS ARE STRONG
OUTFLOW WIND GUSTS OF 30-40 KTS...HEAVY RAINFALL...AND SMALL HAIL.
ISOLATED THUNDERSTORMS WERE ACROSS THE SOUTH THIS AFTERNOON...BUT
COVERAGE SHOULD INCREASE OVER SW CO AFTER 00Z AS SHOWERS/STORMS MOVE
IN FROM NM. HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE. EXPECT
BRIEF PERIODS OF MVFR OR IFR VISIBILITY AND/OR CIGS FROM SHOWERS
AND THUNDERSTORMS. AFTER 06Z...SHOWERS AND ISOLATED STORMS WILL BE
CONCENTRATED FROM THE SAN JUAN MTNS UP ALONG THE CONTINENTAL
DIVIDE WITH MTN TOPS FREQUENTLY OBSCURED. PATCHY FOG MAY DEVELOP
AT SOME VALLEY AIRPORTS AFTER 06Z AS WELL.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN AFTER 18Z ON
FRIDAY.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...

CO...NONE.

UT...NONE.

&&

SHORT TERM...JAD
LONG TERM...JAM
AVIATION...JAD
Hazardous weather outlook, Sep 12, 4:14 AM MDT, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
414 AM MDT THU SEP 12 2013

COZ001>014-017>023-UTZ022>025-027>029-131015-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
414 AM MDT THU SEP 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL
REDEVELOP THIS AFTERNOON AND EVENING...FAVORING HIGHER TERRAIN.
SOME STORMS WILL PRODUCE BRIEF HEAVY RAIN BUT THIS WILL BE MORE
LOCALIZED THAT IN RECENT DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

EXPECT A SLOW DECREASE IN AREAL COVERAGE OF SHOWERS AND
THUNDERSTORMS FRIDAY THROUGH THE WEEKEND. GENERALLY...SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH PRECIPITATION FAVORING
HIGHER TERRAIN.

MONDAY THROUGH WEDNESDAY...MUCH DRIER AIR WILL MOVE INTO THE AREA
WITH ONLY A SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING SHOWERS
AND THUNDERSTORMS...MAINLY OVER THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CC

In the hours before

Special weather statement, Sep 12, 2:12 PM MDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
212 PM MDT THU SEP 12 2013

COZ001-122100-
LOWER YAMPA RIVER BASIN CO-
212 PM MDT THU SEP 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MOFFAT COUNTY UNTIL 300
PM MDT...

AT 208 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 31 MILES NORTHEAST OF DINOSAUR...OR 45 MILES EAST
OF VERNAL...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SPARKS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4090 10856 4071 10831 4059 10842 4054 10867
      4066 10884

MDA
Special weather statement, Sep 12, 2:45 PM MDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
245 PM MDT THU SEP 12 2013

COZ001-122115-
LOWER YAMPA RIVER BASIN CO-
245 PM MDT THU SEP 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MOFFAT COUNTY UNTIL 315
PM MDT...

AT 240 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 49 MILES NORTHEAST OF DINOSAUR...OR 56 MILES
NORTHEAST OF NAPLES...MOVING NORTH AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
SPARKS AROUND 250 PM MDT
HIAWATHA AROUND 305 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4101 10841 4077 10853 4076 10874 4101 10873

JM
Special weather statement, Sep 12, 3:09 PM MDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
309 PM MDT THU SEP 12 2013

UTZ027-122145-
ARCHES/GRAND FLAT UT-
309 PM MDT THU SEP 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAND COUNTY UNTIL 345 PM
MDT...

AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 18 MILES SOUTHEAST OF GREEN RIVER...MOVING NORTH
AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
RURAL AREAS OF CENTRAL GRAND COUNTY NORTH OF CANYONLANDS AIRPORT
ALONG HIGHWAY 191.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3895 10990 3895 10966 3873 10974 3875 10987

JM
Special weather statement, Sep 12, 3:36 PM MDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
336 PM MDT THU SEP 12 2013

UTZ027-029-122215-
ARCHES/GRAND FLAT UT-CANYONLANDS/NATURAL BRIDGES UT-
336 PM MDT THU SEP 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GRAND AND NORTHERN SAN
JUAN COUNTIES UNTIL 415 PM MDT...

AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF CANYONLANDS NATIONAL
PARK...OR 23 MILES SOUTHWEST OF MOAB...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL NORTHERN SAN JUAN COUNTY THROUGH 415 PM MDT
RURAL SOUTHERN GRAND COUNTY THROUGH 415 PM MDT

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3829 10989 3857 10958 3841 10938 3840 10941
      3839 10944 3838 10943 3836 10942 3816 10973

NL
Special weather statement, Sep 12, 3:53 PM MDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
353 PM MDT THU SEP 12 2013

COZ001-122215-
LOWER YAMPA RIVER BASIN CO-
353 PM MDT THU SEP 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RIO BLANCO AND
SOUTHWESTERN MOFFAT COUNTIES UNTIL 415 PM MDT...

AT 349 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF DINOSAUR...OR 36 MILES
SOUTHEAST OF NAPLES...MOVING NORTH AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT LIGHTNING.

THIS STORM WILL BE NEAR...
DINOSAUR AND ARTESIA AROUND 400 PM MDT.
BLUE MOUNTAIN AROUND 405 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4037 10870 4005 10887 4007 10903 4031 10906
      4040 10905

JM

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 11:55 PM MDTAreal Flood AdvisoryGJTGarfield3 hr
Sep 13, 12:49 AM MDTAreal Flood AdvisoryGJTSan Miguel3 hr

Nearby

Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.